My Health Champ Your family health companion
haven't pooped on tirzepatide
MT
Dr. Michael Torres Family Medicine · Updated October 14, 2026

Haven't Pooped in 3 Days on Tirzepatide — Remedies That Work

Tirzepatide Constipation: When It’s Normal and When It’s Not

If you haven’t had a bowel movement in nearly a week on Tirzepatide is one of the most frequently reported side effects. Approximately up to a third of Tirzepatide users report constipation severe enough to need treatment.

Why Tirzepatide Causes Constipation

Tirzepatide dramatically decreases intestinal movement. Gastric emptying is delayed, and this effect cascades throughout your intestinal tract. Less motility means stool sits longer, losing water and getting more compacted over time.

Best OTC Laxatives for Tirzepatide Constipation

MiraLAX (Polyethylene Glycol 3350) — First-Line Treatment

MiraLAX is the most commonly recommended laxative for Tirzepatide constipation because it’s an osmotic laxative — it draws water into the colon to soften stool.

Dulcolax (Bisacodyl) — For Stubborn Cases

If gentle approaches don’t work, Dulcolax forces the intestines to contract that activates peristalsis.

Mag07 (Magnesium Oxide) — Oxygen-Based Cleanse

Mag07 has earned a huge fan base among Tirzepatide users. It functions through using oxygen to break down compacted stool in your intestines.

Metamucil (Psyllium Fiber) — Bulk-Forming Solution

Metamucil increases stool volume and helps retain moisture. More effective for prevention than treatment.

Docusate Sodium (Colace) — Gentle Daily Option

Docusate sodium helps stool retain moisture by acting as a surfactant.

When to See a Doctor — Impaction Risk

Call your prescriber right away if you develop any of these:

These may signal fecal impaction — which requires medical treatment that might need hospital treatment.

Dr. Torres' Take

If you're experiencing this side effect, know that you're not alone — it's one of the most common concerns I hear from patients on haven't pooped on tirzepatide. In most cases, symptoms improve with time. But if things aren't getting better after a few weeks, definitely talk to your doctor about adjusting your dose.

Quick Answers

Is this side effect permanent?
Most GLP-1 side effects improve within 4-8 weeks as your body adjusts. If symptoms persist beyond that, your doctor can help with dose adjustments or management strategies.
Should I stop taking my medication?
Never stop without talking to your doctor first. Many side effects can be managed with simple changes, and stopping abruptly can cause other issues.
When should I call my doctor?
Contact your doctor right away if you have severe pain, signs of an allergic reaction, or symptoms that significantly impact your daily life.